Has anyone else been prescribed neurontin for headaches? My neurologist said that MRI was fine other than a small venous angioma and seemed to think my headaches (continuous for two months) are caused by neck and muscle problems. He put me on neurontin which has greatly improved my headaches but I've already gained six pounds in three weeks. Besides that I feel like I'm in a fog, forgetful, and generally kind of "duh huh" feeling. I can't take Topomax because of glaucoma. Just wondering what if any problems others have had with neurontin.
Hope you are feeling better.
Neurontin or Gabapentin is widely used to treat neuropathic pain. It’s off label use includes treatment of cluster headaches and chronic tension headaches.
Gabapentin is known to cause dizziness, drowsiness which can explain mental fogginess and peripheral edema at high doses.
Do you have any swelling in hands and feet?
Gabapentin does not increase weight in any other way. I would suggest you to discuss this with your physician.
Thank you for your reply.
I am only on 300mg. three times a day. My feet and hands do swell some in the evenings. Also I've been feeling very short of breath in the afternoons and evenings. I feel like my chest is tight and just feel like I have alot of pressure around my breastbone area. It seems like I can't take a full enough breath. I've had other issues in the past few months so it's hard to know what causes it. I had a PFT test in July (I think) that was normal so I was taken off Spiriva but I didn't start feeling like this until after I started the neurontin. Could the SOB be caused in any way by the neurontin?
Yes, Gabapentin or neurontin can cause shortness of breath and pain in the chest.
Please discuss this with your physician as you may need dose adjustment. Do keep us posted!
My 10 year old son was perscribed gabapentin/neurontin (in combination with a few other drugs) for his nerve pain. It definitely helped but the side affects are a huge trade-off. He gained a considerable amount of weight too but I attruibuted that mostly to the fact that all he did was eat, sleep & be foggy - and wasn't able to be his normal active self. He's since been off the meds and the weight has come off too as he's now able to resume most his normal activities.
Thanks for your reply. I can relate to your sons side effects. It takes a lot to keep a 10 year old down! I don't know which is worse, the head/neck pain or feeling so bad all the time. I hope your son is doing well now. Nothing worse than having your child sick and feeling bad.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.